zbMATH — the first resource for mathematics

On the distribution function of the remainder term on bounded remainder sets. (Russian. English summary) Zbl 1440.11128
Summary: Bounded remainder sets are sets with bounded by constant independent of the number of points remainder term of the multidimensional problem of the distribution of linear function fractional parts. These sets were introduced by Hecke and studied by Erdős, Kesten, Furstenberg, Petersen, Szusz, Liardet and others. Currently, in one-dimensional case full description of bounded remainder intervals and exact estimates of the remainder term on such intervals are known. Also some more precise results about the remainder term are established. Among these results there are exact formulaes for maximum, minimum and average value of the remainder term, description of the remainder term as piecewise linear function, non-monotonic estimates for the remainder term, estimates of speed of attainment of the remainder term exact boundaries, etc.…In the higher dimensional cases only several examples of bounded remainder sets are known. Particularly, in recent years V. G. Zhuravlev, A. V. Shutov, and A. A. Abrosimova introduce a new construction of some families of multidimensional bounded remainder sets based on exchanged toric tilings. For introduced sets we are able not only to prove the boundness of the remainder term but to compute exact values of its minimum, maximum, and average. In the present work we study more subtle property of the remainder term on bounded remainder sets based on exchanged toric tilings: its distribution function.
It is proved that the remainder term is uniformly distributed only in one-dimensional case. An algorithm for computation of the normalized distribution function is given. Some structural results about this function are proved. For some two-dimensional families of bounded remainder sets their normalized distribution functions are clealy calculated.

11J71 Distribution modulo one
37A44 Relations between ergodic theory and number theory
Full Text: MNR
[1] Bohl P., “Über ein in der Theorie der säkutaren Störungen vorkommendes Problem”, J. Reine Angew. Math., 135 (1909), 189-283 · JFM 40.1005.03
[2] Day Bradley A., “Prismatoid, Prismoid, Generalized Prismoid”, The American Math. Monthly, 86 (1979), 486-490
[3] Erdös P., “Problems and results on diophantine approximations”, Compositio Math., 16 (1964), 52-65 · Zbl 0131.04803
[4] Furstenberg H., Keynes M., Shapiro L., “Prime flows in topological dynamics”, Israel J. Math., 14 (1973), 26-38 · Zbl 0264.54030
[5] Grepstad S., Lev N., “Sets of bounded discrepancy for multi-dimensional irrational rotation”, Geometric and Functional Analysis, 25:1 (2015), 87-133 · Zbl 1318.11097
[6] Hecke E., “Eber Analytische Funktionen und die Verteilung van Zahlen mod Eins”, Math. Sem. Hamburg Univ., 5 (1921), 54-76 · JFM 48.0197.03
[7] Heynes A., Koivusalo H., “Constructing bounded remainder sets and cut-and-project sets which are bounded distance to lattices”, Israel J. Math. (to appear) , arXiv: · Zbl 1341.11043
[8] Kelly M., Sadun L., “Patterns equivariant cohomology and theorems of Kesten and Oren”, Bull. London Math. Soc., 47:1 (2015), 13-20 · Zbl 1402.52023
[9] Kesten H., “On a conjecture of Erdös and Szüsz related to uniform distribution mod 1”, Acta Arithmetica, 12 (1966), 193-212 · Zbl 0144.28902
[10] Liardet P., “Regularities of distribution”, Compositio Math., 61 (1987), 267-293 · Zbl 0619.10053
[11] Petersen K., “On a series of cosecants related to a problem in ergodic theory”, Compositio Math., 26 (1973), 313-317 · Zbl 0269.10030
[12] Rauzy G., “Nombres algebriques et substitutions”, Bull. Soc. Math. France, 110 (1982), 147-148 · Zbl 0522.10032
[13] Sierpinski W., “Sur la valeur asymptotique d”une certaine somme”, Bull Intl. Acad. Polonmaise des Sci. et des Lettres (Cracovie) series A, 1910, 9-11 · JFM 41.0282.01
[14] Szüsz R., “Über die Verteilung der Vielfachen einer Komplexen Zahl nach dem Modul des Einheitsquadrats”, Acta Math. Acad. Sci. Hungar., 5 (1954), 35-39 · Zbl 0058.03503
[15] Weyl H., “Über die Gibbs”sche Erscheinung und verwandte Konvergenzphänomene”, Rendicontidel Circolo Mathematico di Palermo, 30 (1910), 377-407 · JFM 41.0528.02
[16] Weyl H., “Über die Gleichverteilung von Zahlen mod. Eins”, Math. Ann., 77:3 (1916), 313-352 · JFM 46.0278.06
[17] Abrosimova A. A., “BR-mnozhestva”, Chebyshevskii sbornik, 16 (2015), 8-22 (Russian) · Zbl 1320.00017
[18] Abrosimova A. A., “Mnozhestva ogranichennogo ostatka na dvumernom tore”, Chebyshevskii sbornik, 12:4 (2011), 15-23 (Russian)
[19] Abrosimova A. A., “Srednie znachenija otklonenij dlja raspredelenija tochek na tore”, Nauchnye vedomosti Belgorodskogo gosudarstvennogo universiteta. Matematika. Fizika, 5(124):26 (2012), 5-11 (Russian)
[20] Zhuravlev V. G., “Geometrizacija teoremy Gekke”, Chebyshevskii sbornik, 11:1 (2010), 125-144 (Russian)
[21] Zhuravlev V. G., “Multidimensional Hecke theorem on the distribution of fractional parts”, St. Petersburg Mathematical Journal, 24:1 (2013), 71-97 · Zbl 1273.11121
[22] Zhuravlev V. G., “Bounded remainder polyhedra”, Proceedings of the Steklov Institute of Mathematics, 280, no. 2, 2013, S71-S90 · Zbl 1370.11092
[23] Zhuravlev V. G., “Exchanged toric developments and bounded remainder sets”, Journal of Mathematical Sciences (New York), 184:6 (2012), 716-745 · Zbl 1272.11087
[24] Krasil’shhikov V. V., Shutov A. V., “Description and exact maximum and minimum values of the remainder in the problem of the distribution of fractional parts”, Mathematical Notes, 89:1 (2011), 59-67 · Zbl 1303.11078
[25] Shutov A. V., “Dvumernaja problema Gekke-Kestena”, Chebyshevskii sbornik, 12:2(38) (2011), 151-162 (Russian) · Zbl 1306.11055
[26] Shutov A. V., “Mnogomernye obobshhenija summ drobnyh dolej i ih teoretiko-chislovye prilozhenija”, Chebyshevskii sbornik, 14:1(45) (2013), 104-118 (Russian)
[27] Shutov A. V., “O minimal”nyh sistemah schislenija“, Issledovanija po algebre, teorii chisel, funkcional”nomu analizu i smezhnym voprosam, 4, Saratov, 2007, 125-138 (Russian) · Zbl 1158.28004
[28] Shutov A. V., “O skorosti dostizhenija tochnyh granic ostatochnogo chlena v probleme Gekke-Kestena”, Chebyshevskii sbornik, 14:2(46) (2013), 173-179 (Russian)
[29] Shutov A. V., “Ob odnom semejstve dvumernyh mnozhestv ogranichennogo ostatka”, Chebyshevskii sbornik, 12:4 (2011), 264-271 (Russian) · Zbl 1302.11048
[30] Shutov A. V., “Optimal”nye ocenki v probleme raspredelenija drobnyh dolej na mnozhestvah ogranichennogo ostatka”, Vestnik SamGU. Estestvennonauchnaja serija, 2007, no. 7 (57), 168-175 (Russian)
[31] Shutov A. V., “Raspredelenie drobnyh dolej linejnoj funkcii na mnozhestvah polozhitel”noj korazmernosti”, Nauchnye vedomosti Belgorodskogo gosudarstvennogo universiteta. Matematika. Fizika, 19(162):32 (2013), 134-143 (Russian)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.